Interior Health has issued a toxic drug warning with a high risk of fatal overdoses that do not involve Fentanyl.
In a release, despite expecting the presence of fentanyl in the sample, the drugs instead contained Nitazene, a strong synthetic opioid.
The drugs carry with them a high risk of overdose and a high risk of fatal overdoses. Other symptoms include amnesia, sleepiness and nodding off for a long time.
The drugs appear as white, chunky and flaky substances that are being sold as down.
The alert is currently in place until Aug. 7.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• Start with a small amount and work up
• Use at an overdose prevention site
• Know how to respond to overdose
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: email@example.com.<>
Don’t miss a single story and get them delivered directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>